Cisplatin-induced sudden cardiac death with hemodynamic collapse: a severe adverse drug reaction

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

Cisplatin is responsible for a significant percentage of adverse drug reactions (ADRs) in oncology setting. A great proportion of cisplatin-induced severe adverse events are difficult to foresee, and giving premedication does not always prevent the occurrence of such events.

Patient concerns:

A 53-year-old woman with progressive T4 N0 M0 stage IV pleural mesothelioma experienced cardiac arrest with hemodynamic collapse after cisplatin and pemetrexed chemotherapy administration.

Diagnoses:

Progressive pleural T4 N0 M0 stage IV mesothelioma of the right lung, primary arterial hypertension, and cardiac arrest with hemodynamic collapse.

Interventions:

The cisplatin and pemetrexed chemotherapy was administered intravenously for progressive pleural T4 N0 M0 stage IV mesothelioma of the right lung. During infusion of cisplatin the patient developed cardiac arrest, and cardiopulmonary resuscitation was initiated.

Outcomes:

The patient was treated in intensive care unit and recovered successfully. Further chemotherapy with cisplatin and pemetrexed was withheld due to this severe adverse reaction to cisplatin.

Lessons:

Cisplatin therapy should be thoroughly monitored including electrolyte, especially magnesium levels. Absence of previous ADRs to cisplatin and premedication should not give false sense of security.

Related Topics

    loading  Loading Related Articles